MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. LIGACLIP*ENDO MED/LG APPLIER; APPLIER, HEMOSTATIC CLIP

ETHICON ENDO-SURGERY, LLC. LIGACLIP*ENDO MED/LG APPLIER; APPLIER, HEMOSTATIC CLIP
Catalog Number EL314
Health Effect - Clinical Codes Failure to Anastomose (1028); Peritonitis (2252); Not Applicable (3189); No Code Available (3191)
Date of Event 01/01/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Batch # unk.Date of event is 2017.Event day and event month were not provided.The lot/ batch was not provided; therefore, a manufacturing record evaluation could not be performed.Attempts are being made to obtain the following information and device: were ethicon clips used with the el314 clip applier? what is the code of the clips that were used with the el314? what is the size of the clips used? was the lc800 based used to load the clips? was the el314 device inspected for proper alignment prior to use? is this specific el314 device available to send back for analysis? do you plan to inspect all el314 clip appliers at your facility to determine if any of these devices are worn so that any worn appliers can be removed from use? were there any clip formation issues noted during the initial procedure? how many clips were used on the patient side during the initial procedure? what was the location and shape of the detached clips that were found at reoperation? are there any photos available of clips found at reoperation? what was done in the reoperation procedure? how long was the patient hospitalized beyond their normal expected stay? what is the patient¿s current status? to date no response has been provided.If the device or further details are received at a later date, a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that post-op, after a cholecystectomy procedure, using this type of forceps, el314, an incident involving a patient occurred in 2017 leading to a life-threatening complication, re-operation, and prolonged convalescence.In patient, the clips fell out resulting in bile draining into the abdominal cavity, peritonitis, and re-surgery during which the detached clips were observed.".

Common Device Name
APPLIER, HEMOSTATIC CLIP
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
MDR Report Key9322977
Report Number3005075853-2019-23453
Device Sequence Number2484415
Product Code HBT
UDI-Device Identifier10705036003854
UDI-Public10705036003854
Combination Product (Y/N)N
PMA/510(K) Number
K830503
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberEL314
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/17/2019
Initial Report FDA Received Date11/14/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;